Thunderstorm Wind, Crawford
- When
- July 24, 11:50 PM EST to July 25, 12:10 AM EST
- Where
- Crawford County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $35,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.667, -80.067
Severe thunderstorms moved southeast into Crawford County from Erie County. Numerous trees were reported down throughout the county, along with large limbs and power lines.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
Severe thunderstorms moved southeast into Crawford County from Erie County. Numerous trees were reported down throughout the county, along with large limbs and power lines. North of Meadville, a tree was reported to have fallen onto a house.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 24, 11:23 PM EST, 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 1223 AM EDT MON JUL 25 2005 .SHORT TERM UPDATE... UPDATING FOR SEVERE THUNDERSTORM WATCH NUMBER 676 FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. LARGE AREA OF CONVECTION FIRED OVER THE NORTHERN SHORE OF LAKE ERIE AND MOVED SOUTHEAST INTO THE FORECAST AREA. MAIN THREAT WILL BE DAMAGING WIND WITH THE STORMS. UPDATED FORECAST ALREADY SENT. && .PREVIOUS SHORT TERM UPDATE... .SHORT TERM(TONIGHT)... STILL WAITING FOR CONVECTION TO FIRE N OF AREA AND DIVE SE. MODELS TENDED TO ALREADY HAVE SOMETHING GOING ATTM AND VIRTUALLY NOTHING HAPPEINING THAT WUD AFFECT CWA. CAP SEEMS TO BE HOLDING BUT FOR HOW LONG. SOME DVLPMNT IN IA MAY BE BEGINNING OF SOMETHING IF THIS RAPIDLY DVLPS E ALG FRONTAL BNDRY SLOLY SINKING S THRU WI AND MI. WL BACK POPS TNGT AND SHOW MORE TIMING TO PRECIP FOR LATER TNGT. DUE EXPECTED CLDS AND SWLY WNDS WLO OPEN LKSHORE COS TO 70 TO 75...SHOWING THE POSSIBILITY FOR SLIGHTLY WRMR TEMPS TNGT. && .PREV SHORT TERM(TONIGHT THROUGH THURS)... ATTM WRMFNT BISECTING THE AREA WITH TEMPS IN THE LOW TO MID 70S NE RANGING TO THE UPPER 80S/NR 90 WEST. DEWPTS IMPRESSIVE WITH MID 70S IN THE WEST AND UPPR 70S TO 80 ACRS NRN INDIANA. ATTM WARM SECTOR IS CAPPED WITH THE ONLY PCPN OCCRG NE OF THE WARM FRONT ACRS LAKE HURON AND SRN ONTARIO MOVG TWRD NWRN PA. LIS IN THE WARM SECTOR ARE AS LOW AS -9 TO -10 ON AN AXIS FROM SWRN LWR MI TO SERN MO. BLV THERE WL BE MORE CONVECTIVE ACTVTY LATER THIS EVG/OVRNGT. XPC GENERATION POINTS PSBLY IN E-CNTRL LWR MI WITH XTRMLY UNSTBL LOW LVL INFLOW OVER THE FRONT. ALSO WATER VAPOR IMAGERY SHOWS A WK IMPULSE MOVG INTO NWRN IL WHICH COULD KICK OFF TSTMS AS IT MOVES INTO THE MOST UNSTBL AIR TO OUR WEST/NW. AS FOR POPS WITH GO WITH LKLY POPS NE TO COVER PCPN GENERATED ON THE THERMAL GRADIENT AND CHC ELSEWHERE. MONDAY ETA SHOWS DRY AIR MOVG INTO THE AREA FM THE NW BHND VERY WK CDFNT. AIR DRIEST IN THE NE SO WL KP DRY THERE. MSTR DOES HWVR HANG ON IN THE WEST/SW COUNTIES AND SEE THE POTENTIAL FOR AFTN TSTMS. ETA CAPES ON BUFKIT REACH OVER 3300 J/KG IN THE AFTN AND IF ENOUGH LOW LVL MSTR IS TAPPED...THE CAP COULD BREAK THERE. HIGH TEMPS FROM THE LOW TO MID 90S LOOK GOOD XPC FOR LAKESHORE. MONDAY NIGHT THE WK CDFNT MOVES BACK ACROSS THE AREA FM THE SW AS A WARM FRONT DRIVEN BY SFC LOW MOVING ACRS THE CNTRL GRTLKS. BOTH ETA/GFS BRING MSTR BACK WITH THE BNDRY AND WL NEED TO KP POPS IN FOR THE NIGHT. CDFNT NOT FAR BHND AND MOVES SE ACRS THE AREA TUESDAY. ETA DRIES THINGS OUT LATE TUES NIGHT AND WED WHILE GFS HANGS ONTO MSTR THRU WED. ATTM WILL SIDE WITH THE GFS AND COLLABORATE WITH NEIGHBORS BUT WED COULD END UP BETTER IF ETA VERIFIES. EITHER WAY LOOK FOR A SIG COOL DOWN FOR MID WEEK WITH WED TEMPS PROB NOT GETTING OUT OF THE UPPR 70S IN PLACES. WED NIGHT/THURS GFS FINALLY BRINGS DRY AIR IN BHND CDFNT WITH BUILDING HIGH PRES AND AFTN TEMPS REACHING BACK INTO THE 80S. && .LONG TERM (THURSDAY NIGHT THROUGH SUNDAY)... GFS KP HIGH PRES AND GNRLY DRY STBL AMS IN PLACE THRU SAT SO CLR/PC/SUNNY ALL WORK HERE. TEMPS SHOULD BE CLOSE TO NORMAL WITH LOWS IN THE LOWER 60S AND HIGHS UPPER 70S TO LOWER 80S THURSDAY AND FRIDSAY AND LOW TO MID 80S SAT AND SUN. && .AVIATION (00Z-00Z)... WRMFNT N OF FCST AREA WITH INCREASING SOUTH FLOW. DESPITE BEING VERY UNSTABLE IN LOWER LAYERS ATMOSPHERE IS STILL APPARENTLY CAPPED OVER LWR MI AND SW ONTARIO. WILL HAVE TO WATCH HOUR BY HOUR TO SEE IF CAP CAN BE BROKEN AND IF SO THE DEVELOPMENT WOULD BE EXPLOSIVE. WL UPDATE TAFS AS NECESSARY BUT FOR NOW WILL KEEP TAFS DRY. HAZE AND FOG SHOULD DVLP WITH INCREASING DEWPOINTS AND ALL TAF SITES WITH THE PSBL EXCEPTION OF ERIE SHOULD SEE MVFR VSBY BEFORE DAYRBEAK. WEAK FNT MAY SAG FAR ENOUGH SOUTH EARLY MONDAY TO BE MORE UNDER THE INFLUENCE OF BUBBLE SFC HIGH OVER THE GREAT LAKES AND CONVECTION MAY BE CAPPED AGAIN. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 5 AM EDT FOR ASHTABULA AND TRUMBULL COUNTIES. .PA...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 5 AM EDT FOR ERIE AND CRAWFORD COUNTIES. SHORT TERM UPDATE...LOMBARDY SHORT TERM...TK/ADAMS LONG TERM...TK AVIATION...KOSARIK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 555 AM EDT SUN JUL 24 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-251100- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 555 AM EDT SUN JUL 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY A COMPLEX OF THUNDERSTORMS OVER MICHIGAN IS EXPECTED TO MOVE SOUTHEAST AND AFFECT MUCH OF THE LOCAL AREA LATER THIS MORNING THROUGH TONIGHT...PROMPTING THE THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE REGION UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS. AREAS ALONG AND EAST OF A LORAIN TO MANSFIELD LINE HAVE THE BEST CHANCE FOR SEVERE THUNDERSTORMS...ALTHOUGH AREAS WEST OF THAT LINE MAY ALSO SEE ISOLATED SEVERE STORMS TODAY. WIND GUSTS GREATER THAN 60 MPH WILL BE THE GREATEST THREAT FROM ANY SEVERE THUNDERSTORM...HOWEVER LARGE HAIL IS ALSO POSSIBLE. THE WARM FRONT WILL PASS THROUGH WESTERN OHIO EARLY ENOUGH TODAY TO ALLOW VERY WARM AND HUMID AIR TO FILTER INTO THE TOLEDO AND FINDLAY AREAS. EXPECT HEAT INDEX READINGS TO REACH THE 100 TO 105 RANGE BY LATE THIS AFTERNOON. USE CARE IF OUTDOORS TODAY. DRINK PLENTY OF FLUIDS AND TAKE FREQUENT BREAKS. .DAYS TWO THROUGH SEVEN... VERY HOT AND HUMID AIR WILL REMAIN OVER THE AREA ON MONDAY. EXPECT HEAT INDEX VALUES TO RISE TO 105 TO 110 OVER THE TOLEDO AND FINDLAY AREAS...WITH HEAT INDEX READINGS APPROACHING 105 ACROSS THE REMAINDER OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. THERE IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON MONDAY...AND AGAIN ON TUESDAY AND TUESDAY NIGHT AS SEVERAL DISTURBANCES MOVE THROUGH THE REGION. A COLD FRONT WILL APPROACH THE REGION TUESDAY NIGHT AND WEDNESDAY...WITH THUNDERSTORMS POSSIBLE AHEAD OF THE FRONT. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON. MRD
The Pittsburgh radar (KPBZ), 127 km away, was scanning. The volume nearest the first event began at 04:50 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466371.